Paracetamol overdose: the liver unit perspective.

Hdl Handle:
http://hdl.handle.net/10147/269738
Title:
Paracetamol overdose: the liver unit perspective.
Authors:
Iqbal, M; Cash, W J; Sarwar, S; McCormick, P A
Affiliation:
Liver Unit, St. Vincent's University Hospital, Elm Park, Dublin 4, Ireland. miqbal70@hotmail.com
Citation:
Paracetamol overdose: the liver unit perspective. 2012, 181 (3):439-43 Ir J Med Sci
Journal:
Irish journal of medical science
Issue Date:
Sep-2012
URI:
http://hdl.handle.net/10147/269738
DOI:
10.1007/s11845-011-0783-4
PubMed ID:
22072400
Abstract:
Liver failure resulting from deliberate or accidental paracetamol overdose continues to be an important reason for referral to liver transplant centres. Severe hepatic dysfunction often appears 72-96 h after overdose. Liver injury can be prevented by timely administration of the specific antidote, N-acetylcysteine. Unfortunately, administration of N-acetylcysteine is frequently delayed due to late presentation or late administration. While N-acetylcysteine works best if given within 8 h of overdose, it is beneficial at any time period and should always be given if there is concern about significant overdose, irrespective of interval from time of ingestion. Early discussion with liver transplant unit is suggested if there is any doubt or evidence of liver failure.
Item Type:
Article
Language:
en
MeSH:
Acetaminophen; Acetylcysteine; Analgesics, Non-Narcotic; Antidotes; Drug Overdose; Drug-Induced Liver Injury; Early Diagnosis; Humans; Liver Failure, Acute; Liver Transplantation; Time Factors
ISSN:
1863-4362

Full metadata record

DC FieldValue Language
dc.contributor.authorIqbal, Men_GB
dc.contributor.authorCash, W Jen_GB
dc.contributor.authorSarwar, Sen_GB
dc.contributor.authorMcCormick, P Aen_GB
dc.date.accessioned2013-02-19T12:46:37Z-
dc.date.available2013-02-19T12:46:37Z-
dc.date.issued2012-09-
dc.identifier.citationParacetamol overdose: the liver unit perspective. 2012, 181 (3):439-43 Ir J Med Scien_GB
dc.identifier.issn1863-4362-
dc.identifier.pmid22072400-
dc.identifier.doi10.1007/s11845-011-0783-4-
dc.identifier.urihttp://hdl.handle.net/10147/269738-
dc.description.abstractLiver failure resulting from deliberate or accidental paracetamol overdose continues to be an important reason for referral to liver transplant centres. Severe hepatic dysfunction often appears 72-96 h after overdose. Liver injury can be prevented by timely administration of the specific antidote, N-acetylcysteine. Unfortunately, administration of N-acetylcysteine is frequently delayed due to late presentation or late administration. While N-acetylcysteine works best if given within 8 h of overdose, it is beneficial at any time period and should always be given if there is concern about significant overdose, irrespective of interval from time of ingestion. Early discussion with liver transplant unit is suggested if there is any doubt or evidence of liver failure.en_GB
dc.language.isoenen
dc.rightsArchived with thanks to Irish journal of medical scienceen_GB
dc.subject.meshAcetaminophen-
dc.subject.meshAcetylcysteine-
dc.subject.meshAnalgesics, Non-Narcotic-
dc.subject.meshAntidotes-
dc.subject.meshDrug Overdose-
dc.subject.meshDrug-Induced Liver Injury-
dc.subject.meshEarly Diagnosis-
dc.subject.meshHumans-
dc.subject.meshLiver Failure, Acute-
dc.subject.meshLiver Transplantation-
dc.subject.meshTime Factors-
dc.titleParacetamol overdose: the liver unit perspective.en_GB
dc.typeArticleen
dc.contributor.departmentLiver Unit, St. Vincent's University Hospital, Elm Park, Dublin 4, Ireland. miqbal70@hotmail.comen_GB
dc.identifier.journalIrish journal of medical scienceen_GB
dc.description.provinceLeinsteren

Related articles on PubMed

All Items in Lenus, The Irish Health Repository are protected by copyright, with all rights reserved, unless otherwise indicated.